MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATUN TIB SLV M/L 29MM HALF POR; KNEE TIBIAL TRAY ACCESSORY

DEPUY IRELAND - 9616671 ATUN TIB SLV M/L 29MM HALF POR; KNEE TIBIAL TRAY ACCESSORY
Model Number 1511-11-101
Medical Device Problem Codes Loss of Osseointegration (2408); Adverse Event Without Identified Device or Use Problem (2993); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Edema (1820); Inflammation (1932); Pain (1994); Discomfort (2330); Ambulation or Postural Difficulties (2544); Inadequate Osseointegration (2646); No Code Available (3191)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address shin pain caused by stem penetrating cortex.Claim record alleges persistent pain, discomfort, instability, difficulty ambulating and aseptic loosening of the tibial component at an unknown interface.Unknown cement was used.Radiographs and bone scan showed aseptic loosening and lysis around the tibial component.Doi: (b)(6) 2018.Dor: (b)(6) 2020; right knee.
 
Event or Problem Description
On (b)(6) 2012, the patient received a right primary competitor knee to treat pain and effusion secondary to advanced degenerative joint disease.The patella was resurfaced, and competitor cement was utilized.The procedure was completed without complications.Doi: (b)(6) 2018: patient received a right revision attune tka to treat pain and selling secondary to loosening of a competitor knee system.Upon entering the joint, the surgeon identified and evacuated a synovial cyst and scar tissue.The competitor femoral component was well-fixed but revised.The competitor tibial tray was loosened at the cement to implant and cement to bone interface, the cement mantle along the tibial bone had a trampoline effect and there was a cyst in the anterior tibia.The competitor patella was well-fixed and retained.There was no reported product problem with the explanted competitor tibial insert.The procedure was completed without complications.Dor: (b)(6) 2020: patient received a right knee revision to treat pain secondary to tibial component loosening and collapse.Upon entering the joint, the surgeon identified and removed marked effusion and periarticular scar tissue.The femoral component was well-fixed and retained.The tibial tray, augment, sleeve, and stem had subsided medially and was loose at an unknown interface.There was a large soft tissue surrounding the tibial cement mantle that was removed.The surgeon notes there was minimal ingrowth on the tibial sleeve and the stem was pressing against the tibial cortex.The competitor patella was retained.There was no reported product problem with the explanted tibial insert.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: a2 (dob, age), d4 (expiry), h6 (patient code, device code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary (b)(6) 2021.No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ATUN TIB SLV M/L 29MM HALF POR
Common Device Name
KNEE TIBIAL TRAY ACCESSORY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key10065851
Report Number1818910-2020-12207
Device Sequence Number14376785
Product Code NJL
UDI-Device Identifier10603295419624
UDI-Public10603295419624
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1511-11-101
Device Catalogue Number151111101
Device Lot NumberHT2708
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/30/2020
Supplement Date Received by Manufacturer05/29/2020
08/05/2021
Initial Report FDA Received Date05/18/2020
Supplement Report FDA Received Date06/10/2020
08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CRS FEMORAL RT SZ 5 CEM.; ATTUNE CRS RP INSRT SZ 5 12MM.; ATTUNE CRS RP INSRT SZ 5 12MM.; ATTUNE DIST FEM AUG SZ 5 4MM.; ATUN FEM SLV M/L 35MM FULL POR.; ATUNE PRESSFIT STR STEM12X60MM.; ATUNE PRESSFIT STR STEM12X60MM.; ATUNE REV RP TIB BASE SZ 4 CEM.; ATUNE REV RP TIB BASE SZ 4 CEM.; COMPETITOR BONE CEMENT.; COMPETITOR KNEE PATELLA.; ATTUNE CRS RP INSRT SZ 5 12MM; ATUNE PRESSFIT STR STEM12X60MM; ATUNE REV RP TIB BASE SZ 4 CEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR